Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 134, NWS Springfield, MO

June 10, 2007Barton County, Dade County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 10, 2007, 5:29 PM CDT for Barton County, Dade County, Missouri. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2007, 5:29 PM CDT (22:29 UTC)
Expired
Jun 10, 2007, 6:30 PM CDT
In force
61 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Barton County, MO, Dade County, MO

The radar

The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 4:33 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1180 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 102230
SVRSGF
MOC011-057-102330-
/O.NEW.KSGF.SV.W.0134.070610T2229Z-070610T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
529 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTON COUNTY IN SOUTHWEST MISSOURI...
  DADE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 630 PM CDT.

* AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR BOSTON...OR 7 MILES SOUTH OF LAMAR...  
MOVING EAST AT 25 MPH. DAMAGING HAIL UP TO GOLF BALL SIZE...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH IS EXPECTED WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOLDEN CITY BY 550 PM CDT.

THE TOWN OF KENOMA IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3746 9444 3736 9441 3732 9405 3752 9388

$$

RUNNELS
2 follow-up statements
000 
WWUS53 KSGF 102258
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
556 PM CDT SUN JUN 10 2007

MOC011-057-102330-
/O.CON.KSGF.SV.W.0134.000000T0000Z-070610T2330Z/
DADE MO-BARTON MO-
556 PM CDT SUN JUN 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT 
FOR SOUTHEASTERN BARTON AND SOUTHWEST DADE COUNTIES...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE TORNADIC STORM OVER NORTHERN JASPER COUNTY WAS STILL 
CAPABILE OF PRODUCING HAIL TO THE SIZE OF NICKELS AND DAMAGING WIND 
OVER SOUTHEAST BARTON COUNTY. THIS STORM WAS MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF 
SOUTHEASTERN BARTON AND WESTERN DADE COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR SOUTHEAST KANSAS.

LAT...LON 3746 9444 3736 9441 3732 9405 3752 9388

$$

RUNNELS
000 
WWUS53 KSGF 102333
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 PM CDT SUN JUN 10 2007

MOC011-057-102343-
/O.EXP.KSGF.SV.W.0134.000000T0000Z-070610T2330Z/
DADE MO-BARTON MO-
633 PM CDT SUN JUN 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARTON AND WEST
CENTRAL DADE COUNTIES EXPIRES AT 630 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR SOUTHEAST KANSAS.

LAT...LON 3746 9444 3736 9441 3732 9405 3752 9388

$$

RUNNELS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:45 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 10, 2:45 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT SUN JUN 10 2007

.DISCUSSION...

FORECAST CHALLENGE WILL BE PRECIPITATION AND CHANCES FOR STRONG TO
SEVERE THUNDERSTORMS ALONG WITH THE POSSIBILITY OF FLASH FLOODING
THIS AFTERNOON AND OVERNIGHT.

.CURRENTLY...ATMOSPHERE WORKED OVER FROM THIS MORNINGS CONVECTION
ACROSS CENTRAL AND SOUTHWESTERN MISSOURI AND SOUTHEAST KANSAS EARLY
THIS AFTERNOON. CURRENTLY ALL CONVECTION ON RADAR IS OFF TO SOUTH
AND SOUTHEASTERN MISSOURI. MODEL SOUNDINGS SHOWING WEAK CAP AT 18Z
AT AROUND 3500 FEET. WITH AFTERNOON HEATING...THIS CAP SHOULD BREAK
HERE SHORTLY. WRF KEEPS LOW LEVEL CINS AROUND 100 J/KG ACROSS
SOUTHERN MISSOURI AND SOUTHEAST KANSAS THROUGH 21Z BEFORE WIPING OUT
ALTOGETHER AFTER THAT TIME ALLOWING FOR FREE CONVECTION TO BEGIN.
HAD AN OUTFLOW BOUNDARY FROM THIS MORNINGS CONVECTION ACTUALLY
SWITCHED OUR WINDS TO THE NORTHEAST BOTH HERE AND OUT JOPLIN FOR
SEVERAL HOURS. ATMOSPHERE REALLY JUICED UP DOWN OVER SOUTHWEST
MISSOURI AND SOUTHEAST KANSAS WITH DEWPOINTS AT 19Z IN THE LOW TO
MID 70S JUST ACROSS THE MISSOURI BORDER IN NORTHWEST ARKANSAS AND
NORTHEAST OKLAHOMA. NOT MUCH BY WAY OF LLVL JET THIS AFTERNOON. AS
BOTH NDSK AND CNWN 850MB WINDS SOUTHWEST AT 15KTS. DO NOT THINK
TORNADIC ACTIVITY WILL BE AN ISSUE TODAY...HOWEVER...SLOW MOVEMENT
OF STORMS WILL LEAD TO FLASH FLOODING. WBZ HEIGHT FAVORABLE AS WELL
FOR SOME OF THE STRONGER STORMS TO PRODUCE LARGE HAIL.

TONIGHT...UPPER TROUGH OVER CENTRAL KANSAS FORECAST TO PUSH INTO
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI EARLY THIS EVENING THROUGH
THE OVERNIGHT HOURS AND INTERACT WITH MOIST AND UNSTABLE AIR
OVERNIGHT. GENERALLY WENT WITH HPC QPFS SHOWING WELL OVER AN INCH 6
HOURLY QPF THROUGH THE NIGHT. TROUGH PUSHES INTO EAST CENTRAL
MISSOURI OVERNIGHT WITH HEAVY RAINFALL EXPECTED. WILL ISSUE FLASH
FLOOD WATCH ACROSS OUR WESTERN ZONES FOR THIS EVENING AND THEN A
SEPARATE FLASH FLOOD WATCH FOR OUR EAST CENTRAL ZONES MONDAY
MORNING.

MONDAY...UPPER SYSTEM PUSHES OFF TO OUR EAST AND WE GENERALLY SEE
EAST TO NORTHEAST FLOW MONDAY AFTERNOON. GENERALLY CUT OFF POPS
AFTER THAT TIME.

GCC

LONG RANGE...(WED - NEXT WEEKEND)

BLOCKY UPPER PATTERN TO REMAIN IN PLACE THROUGHOUT THE PERIOD WITH
NORTH SOUTH ORIENTATED UPPER RIDGE THE DOMINANT FEATURE.  PACIFIC
SHORTWAVE TO BRIEFLY CLOSE OFF AS IT ENTERS WESTERN HIGH PLAINS
WEDNESDAY THEN STALL AND WEAKEN.  PWS TO REMAIN BETWEEN 1.5 AND 2
INCHES SO A FEW DAILY STORMS POSSIBLE...THOUGH H8 THETA E AXIS
REMAINS WEST OF SGF FORECAST AREA WITH CORFIDI VECTORS SHOWING
LITTLE EXPECT EASTWARD MOVEMENT OF ANY COMPLEXES...SO HAVE REDUCED
POPS TO 30S OVER THE WEST TO 20S EAST WED-THU MORNING AND 20 POPS OR
LESS THERE AFTER AS SYSTEM FAILS TO PUNCH ITS WAY INTO THE RIDGE.

MID WEEK TEMPERATURES WILL FIND THEMSELVES IN A SOMEWHAT RARE
SITUATION IN WHICH READINGS WILL BE COOLER TO THE WEST DUE TO CLOUDS
AND POSSIBLE TSRA...THEN CLIMATOLOGICALLY WARM REGION WIDE LATE IN
THE WEEK THROUGH THE WEEK END.

RUNNELS

&&

.AVIATION...

FOR THE 18Z TAF PACKAGE...MAY SEE A BREAK IN SHOWERS AND
THUNDERSTORMS FOR THE NEXT COUPLE HOURS BEFORE CONVECTION BEGINS
AGAIN LATER THIS AFTERNOON FOR BOTH AIRFIELDS. HEAVIER RAIN AND
THUNDERSTORMS POSSIBLE LATE THIS EVENING THAT WILL DROP CONDITIONS
TO MVFR THROUGH MONDAY MORNING.

CLAYCOMB

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 10, 4:45 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 PM CDT SUN JUN 10 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
112 PM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  ISOLATED TORNADOES...DAMAGING WIND GUSTS IN EXCESS OF 70
  MPH...LARGE HAIL TO THE SIZE OF GOLF BALLS AND HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

  GENERALLY WEST OF A LINE FROM WARSAW TO MARSHFIELD TO BRANSON
  THROUGH MIDNIGHT.

  DISCUSSION:

  DAYTIME HEATING HAS BROKEN THE THERMAL CAP AND FREE CONVECTION IS
  ONGOING. THIS AIRMASS WILL BECOME EXTREMELY UNSTABLE AND SEVERE
  THUNDERSTORMS ARE LIKELY. THE PRIMARY HAZARD WITH THESE STORMS
  WILL BE DAMAGING DOWN BURST WINDS...HOWEVER...A FEW OF THE MORE
  SEVERE STORMS MAY HAVE LARGE HAIL UP TO GOLF BALLS. AN ISOLATED
  TORNADO IS ALSO POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING AND
  HEAVY RAINFALL WILL ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 THUNDERSTORMS ARE EXPECTED ON AN AFTERNOON BASIS THROUGH NEXT
 SATURDAY. A RATHER STAGNANT WEATHER PATTERN WILL CONTINUE THROUGH
 MUCH OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND HUMID AIRMASS
 ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED IN
 NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. A FEW
 SEVERE THUNDERSTORMS CONTAINING DOWN BURST WIND GUSTS CAN NOT BE
 RULED OUT.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS SOUTHEAST KANSAS
 AND SOUTHWEST MISSOURI BY 3 PM THIS AFTERNOON AND FOR MUCH OF THE
 REST OF THE FORECAST AREA BY 6 PM THIS EVENING.

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Local storm report, Jun 10, 4:50 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             LIBERAL                 37.56N 94.52W
06/10/2007  M1.75 INCH       BARTON             MO   CO-OP OBSERVER

&&

GCLAYCOM
Local storm report, Jun 10, 4:55 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
455 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FUNNEL CLOUD     8 NW LAMAR              37.58N 94.38W
06/10/2007                   BARTON             MO   TRAINED SPOTTER

&&

GCLAYCOM
Local storm report, Jun 10, 4:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
456 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      3 W LIBERAL             37.56N 94.57W
06/10/2007                   BARTON             MO   EMERGENCY MNGR

            K HIGHWAY WEST OF LIBERAL UNDER WATER

&&

GCLAYCOM
Local storm report, Jun 10, 5:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
509 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             AVILLA                  37.20N 94.13W
06/10/2007  E1.00 INCH       JASPER             MO   FIRE DEPT/RESCUE

&&

GCLAYCOM
Local storm report, Jun 10, 5:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TORNADO          2 NE ASBURY             37.29N 94.58W
06/10/2007                   JASPER             MO   PUBLIC

            TORNADO REPORTED AT PINE ROAD AND 290 ABOUT 2 MILES
            NORTHEAST OF ASBURY

&&

GAGAN
Local storm report, Jun 10, 5:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             NASHVILLE               37.37N 94.49W
06/10/2007  E2.75 INCH       BARTON             MO   EMERGENCY MNGR

&&

GCLAYCOM

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 6:14 AM CDTFlash Flood WarningSGFMorgan6 hr
Jun 10, 7:58 AM CDTFlash Flood WarningSGFVernon6 hr
Jun 10, 1:36 PM CDTFlash Flood WarningSGFOzark, Taney6 hr
Jun 10, 3:46 PM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 24 more21 hr
Jun 10, 4:01 PM CDTSevere Thunderstorm WarningSGFVernon42 min
Jun 10, 4:08 PM CDTTornado WarningSGFBarton, Vernon67 min
Jun 10, 4:36 PM CDTSevere Thunderstorm WarningSGFJasper54 min
Jun 10, 4:49 PM CDTFlash Flood WarningSGFBarton19 hr
Jun 10, 5:28 PM CDTTornado WarningSGFJasper47 min
Jun 10, 5:56 PM CDTFlash Flood WarningSGFJasper6 hr
Jun 10, 6:15 PM CDTSevere Thunderstorm WarningSGFJasper29 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.